Alert archive / Minnesota / Wind Advisories in 2010
Wind Advisory 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Sep 3, 2010, 3:48 AM CDT for 7 counties in Minnesota; Clay County, Dickinson County, Osceola County, Iowa. It took effect at Sep 3, 2010, 8:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2010, 3:48 AM CDT (08:48 UTC)
- In effect from
- Sep 3, 2010, 8:00 AM CDT
- Expired
- Sep 3, 2010, 5:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274 WWUS73 KFSD 030848 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 348 AM CDT FRI SEP 3 2010 ...VERY WINDY AGAIN TODAY...WITH THE WINDIEST CONDITIONS EAST OF I 29... .STRONG LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES...AND HIGH PRESSURE SITUATED OVER THE WESTERN PLAINS...WILL COMBINE TO GIVE STRONG NORTHWEST WINDS THROUGH SOUTHWEST MINNESOTA AND ADJACENT AREAS IN NORTHWEST IOWA. IAZ002-003-014-MNZ071-072-080-081-089-090-097-031700- /O.NEW.KFSD.WI.Y.0014.100903T1300Z-100903T2200Z/ OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 348 AM CDT FRI SEP 3 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * TIMING...IT WILL BE VERY WINDY FOR MUCH OF TODAY ACROSS SOUTHWEST MINNESOTA AND THE IOWA GREAT LAKES AREA. THE WINDS WILL THEN SUBSIDE VERY LATE THIS AFTERNOON AND EVENING. * WEATHER CONDITIONS...WINDS WILL BE FROM THE NORTHWEST AVERAGING 25 TO 40 MPH...WITH SOME GUSTINESS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
797 WWUS73 KFSD 031527 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1027 AM CDT FRI SEP 3 2010 ...VERY WINDY AGAIN TODAY...WITH THE WINDIEST CONDITIONS EAST OF INTERSTATE 29... .STRONG LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES...AND HIGH PRESSURE SITUATED OVER THE WESTERN PLAINS...WILL COMBINE TO GIVE STRONG NORTHWEST WINDS THROUGH SOUTHWEST MINNESOTA AND ADJACENT AREAS IN NORTHWEST IOWA. IAZ002-003-014-MNZ071-072-080-081-089-090-097-032200- /O.CON.KFSD.WI.Y.0014.000000T0000Z-100903T2200Z/ OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 1027 AM CDT FRI SEP 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING...IT WILL BE VERY WINDY FOR MUCH OF TODAY ACROSS SOUTHWEST MINNESOTA AND THE IOWA GREAT LAKES AREA. THE WINDS WILL THEN SUBSIDE VERY LATE THIS AFTERNOON AND EVENING. * WEATHER CONDITIONS...WINDS WILL BE FROM THE NORTHWEST AVERAGING 25 TO 40 MPH...WITH SOME GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ WILLIAMS
686 WWUS73 KFSD 032201 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 501 PM CDT FRI SEP 3 2010 .STRONGEST WINDS ACROSS SOUTHWEST MINNESOTA AND THE IOWA GREAT LAKES AREA HAVE DIMINISHED SOMEWHAT LATE AFTERNOON. NORTHWEST WIND WILL CONTINUE A GUSTY 25 TO 35 MPH THROUGH SHORTLY BEFORE SUNSET...THEN BECOME LIGHT QUICKLY THIS EVENING. IAZ002-003-014-MNZ071-072-080-081-089-090-097-032315- /O.EXP.KFSD.WI.Y.0014.000000T0000Z-100903T2200Z/ OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 501 PM CDT FRI SEP 3 2010 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 2, 7:42 PM CDT, 8 hours 6 minutes earlier.
Area forecast discussion, Sep 2, 7:42 PM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 742 PM CDT THU SEP 2 2010 .DISCUSSION... ADJUSTED GRIDS EARLIER TO ACCOUNT FOR MORE SSWRD PUSH TO ISOLD SHRA/TSRA INTO EARLY EVENING...BUT TREND IN HAVING THESE VANISH BY 03Z ALONG WITH DIURNAL CYCLE LOOKS GOOD. ADVY ALLOWED TO EXPIRE AT 00Z WITH WNDS ALREADY WORKING ON DECOUPLING IN SOME LOCATIONS...AND THIS AS WELL GRADUAL CLEARING WL BE FEATURE OF NEXT 1-2 HOURS ACRS THE AREA...WITH GRADIENT FAVORING MORE OF A STEADY NR 10 KTS OVERNIGHT. WL PROBABLY TWEEK TRENDS SOMEWHAT...BUT OVERALL FCST LOOKS GOOD. /CHAPMAN && .AVIATION... VFR CONDITIONS EXPECTED TO LAST THRU 00Z SAT. ISOLD SHRA/TSRA MAINLY N OF INTERSTATE 90 WL QUICKLY DIMINISH THRU 01Z-02Z...AND WINDS GUSTING TO 20-25 KTS WL EASE AS WELL. WNDS SHUD RECOUPLE BY MID MORNING FRI AND GUSTS TO 25 TO 30 KTS PSBL MAINLY ALG/E OF I29. SCT VFR CU EXPECTED BY 18Z. /CHAPMAN && .PREV DISCUSSION... SCT SHWRS CONT TO DEVELOP INTO NWRN PART OF FCST AREA AND THEY SHUD CONT TO DVLP AND SPREAD ESEWD FOR THE REST OF THE AFTN. THO STRONGEST AND MOST WDSPRD ACTVTY IS TO THE N...SCT SHWRS W/ 50 PCT POP FAR NERN FCST AREA ALONG WITH ISOLD TSTMS HON/FSD/SPW AND NORTHEAST LOOKS GOOD. THIS IS ALL TO 00Z WHICH IS THE START OF TNGT PERIOD. WILL DECREASE SHOWER MENTION TO THE ENE AFT 00Z AND CUT TSTMS FOR ERY THIS EVE. ISOLD SHWRS CUD LINGER A LTL PAST 03Z FAR NERN/ECNTRL FCST AREA AS UPPER WV PASSES BY...OTRW SKIES SHOULD BE GOING PRETTY CLEAR AFTER THAT TIME WITH DRIER AIR MOVNG IN AND HEATING TURNED OFF. WIND ADVY FOR WRN FORECAST AREA HAS BECOME VALID. WINDS ARE NOT QUITE THERE YET BUT SHOULD INCREASE SOME MORE THRU 4PM AS RUC SHOWS BL WINDS STILL INCREASING. WILL THEREFORE KEEP AS IS TO 7 PM. WINDS WILL DECREASE STEADILY ERY THIS EVE AND SETTLE DOWN TO AROUND 10 MPH FOR THE NIGHT A COUPLE HOURS AFTER SUNSET. GUIDANCE LOW TEMPS LOOK GENERALLY OK...COOL BUT NOT AS COOL AS IT COULD BE WITHOUT THE LINGERING SFC AND LOW LEVEL WINDS. / WILLIAMS THE WEEKEND CONTS TO LOOK PLEASANT AND DRY. SAT WL REMAIN COOL AND BREEZY WHILE SUNDAY WL SEE LESS WIND AND WARMER TEMPS CLOSER TO NORM. HIGH TEMPS ON SAT WILL BE A FEW DEG EITHER SIDE OF 70 MOST PLACES. COOLEST MORN WL BE SAT AS HIGH PRES SETTLES OVER THE AREA. LOWS WL BE IN THE LOWER TO MID 40S. WRMFNT WL LIFT N OF CWA LATE SUN NITE. CUD SEE AN ISOLD TRW ACRS N SUN NITE ON NOSE OF WAA...BUT MOISTURE IS LIMITED SO WL LEAVE DRY. CDFNT WL PUSH EWD ACRS CWA MON INTO MON EVE. NOT SURE IF ANY STORMS WL GET GOING AS WARM MID LEVEL TEMPS MAY COMPLETELY CAP CWA. SO FOR THAT REASON WL ONLY KEEP 20 TO 30% POPS IN FCST WITH BEST CHC ACRS ERN CWA MON AFTN AND EVE JUST AHEAD OF FNT. SHUD WARM UP NICELY AHEAD OF THIS FNT ON MON WITH HIGHS IN THE 80S. PLENTY OF MIXING BEHIND FNT WL ALSO KEEP TEMPS CLOSE TO NORM AND ALSO BREEZY TO WINDY. TUES SHUD BE DRY AND PLEASANT ACRS CWA AS FNT STALLS STALLS ACRS NEB AND SRN IA. THIS FNT WL BEGIN TO LIFT N TUES NITE AND PERSIST ACRS CWA INTO THU. MAJOR TROF DIGGING ACRS WRN US WL BRING PLENTY OF LLM N INTO CWA WHICH CUD PRODUCE FAIRLY WDSPRD TRW N OF BNDRY WED NITE INTO THU. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 2, 11:20 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1120 AM CDT THU SEP 02 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1120 AM CDT THU SEP 02 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL ACCOMPANY SCATTERED SHOWERS REDEVELOPING THIS AFTERNOON NORTHEAST OF A HURON TO SIOUX FALLS TO STORM LAKE IOWA LINE. SEVERE STORMS ARE NOT EXPECTED...BUT ISOLATED SHOWERS OR THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. WIND AND FOG... WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THIS AFTERNOON FROM CHAMBERLAIN AND GREGORY EAST INTO PARTS OF THE JAMES RIVER VALLEY. WINDS WILL QUICKLY DECREASE THIS EVENING. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH HIGH TO VERY HIGH THIS AFTERNOON IN GREGORY COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in Minnesota, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.